Gotta Go--Klonopin's Kicking In

Discussion in 'Fibromyalgia Main Forum' started by Mikie, Dec 26, 2002.

  1. Mikie

    Mikie Moderator

    It's early but I'm very tired and my Klonopin is bring on that warm fuzzy sleepiness that leads me to the Land of Nod. I answered a couple of posts addressed to me, but if anyone else posts, and I don't see it, give it a bump so I can answer tomorrow morning. I don't want anyone to think I'm ignoring him or her.

    Good night, my friends; I hope y'all sleep well and awaken refreshed and without pain.

    Love, Mikie
  2. sashveni

    sashveni New Member

    i just got back from first appt to rhem he gave me script for bextra and klonopin . what are klonopin side effects ? does it help I already take zanaflex & ultram for fibro
  3. fibolady

    fibolady New Member

    on the klonopin are good ones. my doctor did not tell me anything about "what if" i stopped taking the klonopin. i had read on the posts it could cause seizures? is this correct.

    i do best by taking the quarter tab under my tonque as suggested by you or shirl. it helps tremedously with the sensory overload, especially going out into the noisy, bright world. also, another question, someone posted about the klonopin interferring with stage 4 sleep, so that in the long run it would do more harm than good with the sleep issue.

    hopefully, tomorrow we can get this topic back up and running and everyone has had a good nights rest. we can hope!!

    warm regards, fibolady
  4. 1Writer

    1Writer New Member

    and I take it mostly to relax me...and to help me sleep. I was originally prescribed one three times daily and two at bedtime, but I'm down to one in the morning and one at bedtime. I slowly dropped my dose, not all at once. Yes, Klonopin is an anti-seizure med but is prescribed for anxiety and restless leg syndrome also. It also helps slow down brain racing or sensory overload. It works best for me and I've tried Xanax, Ambien and others I can't remember right off hand, but this worked the best. There are several other posts from the past that touch on this subject in pretty good detail...check them out...hope I helped.

    1Writer
  5. starstella

    starstella New Member

    Yes, abrupt stopping from Klonopin can make you sick, you should always withdrawl gradually. I found this out the hard way when I would up in the ER with a sky high BP.
  6. Mikie

    Mikie Moderator

    I get sooooo upset with docs who do not explain all the potential side effects of medication.

    Klonopin is an antiseizure medication which helps to regulate the overfiring and misfiring of the neurons in the brain. It helps people with CFS and FMS to go from a slight seizure state to a normal state. This, in turn, allows us to slip into the slight coma state needed for sleep. I have heard that long-term use can interfere with Stage IV sleep and I have heard that long-term use can lead to depression. I have never heard of this happening to anyone here. If anyone has experienced this, please let us know.

    Stopping the Klonopin abruptly can have a rebound effect. I know of at least one person who even weaned off of it and then had a seizure, so he figures he's on it for life. I have forgotten it on occasion and the only problem has been that I awaken often during the early morning hours. By that time, I don't want to get up and take it because it would make me too tired during the day.

    I never take more than 1/4 of a tablet under the tongue at a time during the day. 1/2 of a tablet makes me feel slightly tired. I have taken 1/4 of a table and taken another 1/4 of a tablet an hour or so later if my sensory overload or anxiety is particularly bad that day.

    The Klonopin pretty much does away with anxiety/panic attacks, sensory overload, and tinnitus for me. It helps others with their RLS. It allows me to sleep a good 8 hours without waking and I get up refreshed in the morning without groggyness. It should be started slowly to find the right dose. Dr. Cheney suggests 1 mg, but I do fine on .75 mgs. One mg. would leave me a little groggy in the morning.

    The ZMA sold here is a wonderful supplement to take with the Klonopin to enhance sleep. Our friend, Mel, has been such a ZMA Warrior and many here thank him for being so vocal about the benefits of ZMA. In addition to helping with sleep, it helps repair the muscles during sleep. It's used by bodybuilders who continuously tear their muscles lifting weights.

    A new study is being done to determine whether or not Klonopin disrupts the pain messages in the brain. Seems that many, including me, demonstrate reduced pain while on the Klonopin, so it may also diminish pain. I figured it was just because it helps with sleep when the body repairs itself or because I am also on the Guai. Klonopin is increasingly becoming one of the most important medications for treating our illnesses.

    It is not true that Klonopin is addictive. One may become physically dependent on it as one would on insulin if diabetic. Unfortunately, many docs believe in the old docs' tale that it is addictive and are reluctant to prescribe it. Many will prescribe Neurontin which is also an antiseizure medication. The biggest problem with Neurontin is that one builds a tolerance and it can be tricky to get the dosage just right. This does not seem to happen with the Klonopin.

    We have had members who cannot tolerate Klonopin, so it's like everything else; it doesn't work for everyone. If it works as well for anyone else as it has worked for me, I would highly recommend it. It's not the magic bullet, but it's a huge part of my integrated treatment.

    Love, Mikie